Monday, August 30, 2010

Seroquel may be danger to healthy young soldiers


The AP’s Matthew Perrone writes about how Seroquel, an anti-psychotic, is one of the VA’s biggest sellers and is given for sleeplessness and PTSD.

This means to soldiers or returned vets.

Several have died.

One young soldier kept getting his dose upped to 1600 mg, twice what a mentally ill person would get. He was also taking other medications. He died in his sleep. The VA noted the other meds and said it was “standard of care.”

The drug can cause weight gain (this young man put on 40 lbs) and tremors (he had them).

There have been many lawsuits (40,000 mostly saying it caused diabetes).

The other young men who died were also taking many other things.

Yes, often they asked for more Seroquel—it cut the nightmares and have them seven hours in a row. But it’s powerful stuff.

I am not a doctor, do not play one on TV, but can we be careful of stacking these drugs on people?

Seroquel is also given to restless old people—there has been trouble there, too.

No comments: